MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the 4fc12 sheath with lot number 0010460482 was returned and analyzed.Visual inspection of the sheath showed the shaft is kinked at two locations (at the strain relief distal and at 2 inches from the tip).Deflection functionality of the sheath was within specification.The tip of the sheath was atraumatic and the inner diameter measurement of 0.157 inches was within specification (should be 0.158 +0.002/-0.001 inches).A balloon test catheter, under vacuum and with push button in the forward position, was threaded into the sheath and resistance was observed when the catheter reached the first kink at the strain relief.The kink distal (2 inches from the tip) prevented smooth steerability.X-ray imaging showed deformed breaded wires restricting the insertion.Both the sheath distal tip and dilator tip were intact, no fracture, breakage, or kink were noticed.The outside diameter measurement of the dilator was 0.153 inches and was within specification (should be 0.154 +/- 0.001 inches).The dilator was threaded into the sheath and resistance was observed when the dilator reached the first kink at the strain relief.Dissection and pressure of the sideport did not show any obstruction or leak.In conclusion, the sheath failed the performance test due to shaft kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The sheath subsequently tested out of specification per the manufacturers investigation.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key11437121
Report Number3002648230-2021-00098
Device Sequence Number3853137
Product Code DRA
UDI-Device Identifier00763000217136
UDI-Public00763000217136
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2022
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number0010460482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR